MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SOFT CELL PC-2 DIALYSIS CATHETER KIT, 12.5F

C.R. BARD, INC. (BASD) -3006260740 SOFT CELL PC-2 DIALYSIS CATHETER KIT, 12.5F
Catalog Number 5534190
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Deformation Due to Compressive Stress (2889); Naturally Worn (2988)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Sepsis (2067)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two years post a dialysis catheter placement, the patient allegedly experienced blood leaking out of the exit port.It was further reported that the patient was allegedly hospitalized due to sepsis.Reportedly, the cuff was allegedly found to be damaged, and the blood would come out of the cuff for both the artery side and vein side.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one 19 cm soft cell d/l catheter was returned for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.The tissue cuff appeared detached on one end.What appeared to be a partial circumferential break was noted between the catheter body and the tissue cuff.The edges of the complete circumferential break on the distal end of the catheter were noted to be uneven, a leak was observed exiting the partial circumferential break at the tissue cuff.Therefore, the investigation is confirmed for the reported fracture, fluid leak and identified naturally worn and deformation issue.Furthermore, clinical conditions alleged in the complaint cannot be confirmed.The identified break is typical of flexural fatigue.Although a definitive root cause could not be determined, flexural fatigue (repeated/cyclic kinking of the catheter which can cause gradual tearing in the catheter) could have potentially caused or contributed to the reported event.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SOFT CELL PC-2 DIALYSIS CATHETER KIT, 12.5F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21510863
Report Number3006260740-2025-01158
Device Sequence Number12764151
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5534190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age14 YR
Patient SexFemale